تصفح
دخول
تسجيل
نسيتها؟

12th case of the year: generalized rash, facial edema, fever, and severe fatigue


12th case of the year: generalized rash, facial edema, fever, and severe fatigue


حالة سريرية

الوصف الكامل Background

A 51-year-old woman is evaluated for generalized rash, facial edema, fever, and severe fatigue that have developed over the past week. She was recently diagnosed with rheumatoid arthritis. She currently takes prednisone, hydroxychloroquine, and sulfasalazine. She has no previously known allergies.

On physical examination, temperature is 39.1 °C (102.3 °F), blood pressure is 110/78 mm Hg, pulse rate is 108/min, and respiration rate is 25/min. The face is edematous. Skin examination reveals a generalized morbilliform eruption. The skin is not painful, and no blisters are present. There is no ocular or mucosal involvement. Lymphadenopathy is noted in the cervical and axillary regions. Laboratory studies show a serum alanine aminotransferase level of 330 U/L and a serum aspartate aminotransferase level of 355 U/L. Results of a complete blood count are normal except for 16% eosinophils.

كتابة حرة وطرح موضوع النقاش!
Which of the following is the most likely diagnosis?

A) Drug reaction with eosinophilia and systemic symptoms (DRESS)
B) Erythema multiforme
C) Stevens-Johnson syndrome
D) Toxic epidermal necrolysis

المرجع

Later

Al Durra's picture
by
بعد التخرج


أول شي أنا رح انفي DRESS لانو الحرارة 39.1

kandy's picture
kandy
بعد التخرج


عفوا خطأ فني الحرارة بال DRESS لازم تكون أكتر من 38 Nerd الاحتمال الاول لساتو مرجح ^^

kandy's picture
kandy
بعد التخرج


عنا طفح و عنا حرارة و عنا ارتفاع بخمائر الكبد و عنا ارتفاع بالحمضات و هدول اربع معايير معناها DRESS Rolling Eyes

kandy's picture
kandy
بعد التخرج


ال3 و4 منفيين لأنو بصيبو المخاطيات كمان ,وكمان painful

mbs2380's picture
mbs2380
بعد التخرج


هلأ معايير تشخيص ال DRESS
RegiSCAR inclusion criteria for DRESS syndrome. Three of the four starred criteria required for diagnosis
Acute Rash*
Fever > 38° C*
Lymphadenopathy in at least two sites*
Involvement of at least one internal organ*
Blood count abnormalities (lymphopenia or lymphocytosis*, eosinophilia*, thrombocytopenia*)
هادا في حال كان جوابي صح Nerd

kandy's picture
kandy
بعد التخرج


Good for you kandy, you look it up and came up with the right answer.

This patient has a drug reaction characterized by a generalized papular eruption, eosinophilia, and systemic symptoms and is consistent with drug reaction with eosinophilia and systemic symptoms (DRESS). With cessation of the causative drug, most likely sulfasalazine, the skin reaction rapidly subsides along with lymphadenopathy, fever, elevated aminotransferase levels, and eosinophilia. Patients with DRESS may develop severe hepatitis, and fulminant hepatic necrosis may occur if the condition is unrecognized.

Erythema multiforme (EM) is an acute, often recurrent mucocutaneous eruption that usually follows an acute infection, most frequently recurrent herpes simplex virus infection, but it may also be drug related or idiopathic. Lesions range in size from several millimeters to several centimeters and consist of erythematous plaques with concentric rings of color. Patients may have low-grade fever during an EM outbreak. However, this patient’s skin lesions are not consistent with EM, and EM does not cause lymphadenopathy, aminotransferase elevations, or eosinophilia.

The reactions that are generally classified within the spectrum of severe cutaneous adverse reactions include acute generalized exanthematous pustulosis, Stevens-Johnson syndrome/toxic epidermal necrolysis, DRESS, and vasculitis. Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are characterized by fever, skin pain, and mucocutaneous lesions resulting in epidermal death and sloughing. The clinical difference between SJS and TEN is the severity and percentage of body surface involved. SJS involves less than 10% of body surface area, SJS/TEN overlap involves 10% to 30%, and TEN involves greater than 30%. This patient’s skin lesions are not compatible with SJS or TEN, and these conditions cannot explain the patient’s other systemic findings.

Al Durra's picture
Al Durra
بعد التخرج

Quote:
Good for you kandy, you look it up and came up with the right answer.

ثانكس دكتور بانتظار الحالة 13

kandy's picture
kandy
بعد التخرج


what causes facial edema ?

a.m.a's picture
a.m.a
طبيب مقيم


I think it is part of the systemic inflammatory/allergic response pt has

Al Durra's picture
Al Durra
بعد التخرج
ابق على تواصل مع حكيم!
Google+